Alert archive / California / Wind Advisories in 2020

Wind Advisory 8, NWS Los Angeles, CA

January 27, 2020

NWS Los Angeles, CA issued this wind advisory at Jan 27, 2020, 12:01 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2020, 12:01 PM PST (20:01 UTC)
Expired
Jan 28, 2020, 2:59 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

722 
WWUS76 KLOX 272001
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1201 PM PST Mon Jan 27 2020

CAZ547-272115-
/O.EXP.KLOX.WI.Y.0007.000000T0000Z-200127T2000Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

North winds 15 to 25 mph with local gusts to 35 mph will continue
off and on through Tuesday. Stronger winds are expected late 
Tuesday through Thursday likely requiring another wind advisory.

$$

CAZ052-281130-
/O.NEW.KLOX.WI.Y.0008.200127T2001Z-200128T1100Z/
/O.NEW.KLOX.HW.A.0002.200129T0200Z-200130T0600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

* WHAT...For the Wind Advisory, northeast winds 20 to 30 mph with
  gusts up to 50 mph expected. For the High Wind Watch, northeast
  winds 25 to 35 mph with gusts up to 65 mph possible.

* WHERE...Santa Barbara County Mountains.

* WHEN...For the Wind Advisory, until 3 AM PST Tuesday. For the 
  High Wind Watch, from Tuesday evening through Wednesday 
  evening.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Highways 101 and 154 will be affected with
  the strongest winds in the Montecito Hills, San Marcos Pass, and
  Gaviota/Refugio areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ039-281100-
/O.NEW.KLOX.WI.Y.0008.200127T2001Z-200128T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways 101 and 154 will be affected with
  the strongest winds in the Montecito Hills, San Marcos Pass, and
  Gaviota/Refugio areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-281130-
/O.EXB.KLOX.WI.Y.0007.200127T2001Z-200130T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...Areas of north to northeast winds 20 to 30 mph with gusts
  to 45 mph. Local gusts to 55 mph are possible in the hills late
  Tuesday through Thursday.

* WHERE...Ventura County Interior Valleys and Ventura County 
  Coastal Valleys.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in the eastern
  Ventura County Valleys, including Simi and Conejo Valleys, and
  affecting Highways 101, 126, and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-054-281130-
/O.NEW.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.EXT.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with
  gusts up to 50 mph. For the High Wind Watch, north winds 30 to
  40 mph with gusts up to 70 mph possible.

* WHERE...Ventura County Mountains and Los Angeles County
  Mountains.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as
  trees and power lines. Power outages are possible. Travel could
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ088-281130-
/O.NEW.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.EXT.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with
  gusts up to 40 mph. For the High Wind Watch, north to northeast
  winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Santa Clarita Valley.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as
  trees and power lines. Power outages are possible. Travel could
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ046-281130-
/O.NEW.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.EXT.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
Santa Monica Mountains Recreational Area-
1201 PM PST Mon Jan 27 2020

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with
  gusts up to 50 mph. For the High Wind Watch, north to northeast
  winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Santa Monica Mountains.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as
  trees and power lines. Power outages are possible. Travel could
  be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Gusty winds will affect travel on 
  portions of Kanan and Malibu Canyon Roads, and Topanga Canyon 
  Boulevard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MW
2 follow-up statements
067 
WWUS76 KLOX 280302
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
702 PM PST Mon Jan 27 2020

CAZ053-054-281200-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
/O.CON.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with
  gusts up to 50 mph through noon on Tuesday. Isolated gusts to 60
  mph near Whitaker Peak. For the High Wind Watch, north winds 30
  to 40 mph with gusts up to 70 mph possible.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as
  trees and power lines. Power outages are possible. Travel could
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ088-281200-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
/O.CON.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with
  gusts up to 40 mph. Isolated gusts to 50 mph western valley. For
  the High Wind Watch, north to northeast winds 25 to 40 mph with
  gusts up to 60 mph possible.

* WHERE...Santa Clarita Valley.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ046-281200-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
/O.CON.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
Santa Monica Mountains Recreational Area-
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with
  gusts up to 50 mph. For the High Wind Watch, north to northeast
  winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Santa Monica Mountains.

* WHEN...For the Wind Advisory, until noon PST Tuesday. For the 
  High Wind Watch, from Tuesday afternoon through Thursday 
  afternoon.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Gusty winds will affect travel on 
  portions of Kanan and Malibu Canyon Roads, and Topanga Canyon 
  Boulevard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ052-281200-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-200128T1100Z/
/O.CON.KLOX.HW.A.0002.200129T0200Z-200130T0600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

* WHAT...For the Wind Advisory, northeast winds 20 to 30 mph 
  with gusts up to 55 mph expected. For the High Wind Watch, 
  northeast winds 25 to 35 mph with gusts up to 65 mph possible.

* WHERE...Santa Barbara County Mountains.

* WHEN...For the Wind Advisory, until 3 AM PST Tuesday. For the 
  High Wind Watch, from Tuesday evening through Wednesday 
  evening.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Highways 101 and 154 will be affected 
  with the strongest winds in the Montecito Hills, San Marcos 
  Pass, and Gaviota/Refugio areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ044-045-281200-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200130T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...Areas of north to northeast winds 20 to 30 mph with 
  gusts to 45 mph. Local gusts to 55 mph are possible in the 
  hills late Tuesday through Thursday.

* WHERE...Ventura County Interior Valleys and Ventura County 
  Coastal Valleys.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in the 
  eastern Ventura County Valleys, including Simi and Conejo 
  Valleys, and affecting Highways 101, 126, and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-281100-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-200128T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
702 PM PST Mon Jan 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways 101 and 154 will be affected 
  with the strongest winds in the Montecito Hills, San Marcos 
  Pass, and Gaviota/Refugio areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
575 
WWUS76 KLOX 281059
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
259 AM PST Tue Jan 28 2020

CAZ052-282100-
/O.CAN.KLOX.WI.Y.0008.000000T0000Z-200128T1100Z/
/O.CON.KLOX.HW.A.0002.200129T0200Z-200130T0600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
259 AM PST Tue Jan 28 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...
...WIND ADVISORY IS CANCELLED...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 65 mph are
  possible.

* WHERE...Santa Barbara County Mountains.

* WHEN...From this evening through Wednesday evening.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Highways 101 and 154 will be affected 
  with the strongest winds in the Montecito Hills, San Marcos 
  Pass, and Gaviota/Refugio areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ039-281200-
/O.CAN.KLOX.WI.Y.0008.000000T0000Z-200128T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
259 AM PST Tue Jan 28 2020

...WIND ADVISORY IS CANCELLED...

The winds have subsided for now. Another burst of north winds is
forecast for this evening and overnight.

$$

CAZ088-282100-
/O.CAN.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.EXT.KLOX.WI.Y.0007.000000T0000Z-200130T2300Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
259 AM PST Tue Jan 28 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph will
  increase to 25 to 35 mph with gusts to 55 mph.

* WHERE...Santa Clarita Valley.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Damaging winds could blow down large objects such as
  trees and power lines. Power outages are possible. Travel could
  be difficult, especially for high profile vehicles.
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-054-282100-
/O.UPG.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.NEW.KLOX.HW.W.0003.200128T2000Z-200130T2300Z/
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
259 AM PST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 PM PST
THURSDAY...

* WHAT...For the High Wind Warning, north winds 25 to 35 mph 
  with gusts up to 60 mph expected. For the Wind Advisory, north 
  winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range.

* WHEN...For the High Wind Warning, from noon today to 3 PM PST 
  Thursday. For the Wind Advisory, until noon PST today.

* IMPACTS...Damaging winds will blow down large objects such as
  trees and power lines. Power outages are expected. Travel will
  be difficult, especially for high profile vehicles.
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ046-282100-
/O.UPG.KLOX.HW.A.0002.200128T2000Z-200130T2300Z/
/O.NEW.KLOX.HW.W.0003.200128T2000Z-200130T2300Z/
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200128T2000Z/
Santa Monica Mountains Recreational Area-
259 AM PST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 PM PST
THURSDAY...

* WHAT...For the High Wind Warning, north winds 25 to 35 mph 
  with gusts up to 50 mph expected. For the Wind Advisory, north 
  winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Santa Monica Mountains.

* WHEN...For the High Wind Warning, from noon today to 3 PM PST 
  Thursday. For the Wind Advisory, until noon PST today.

* IMPACTS...Damaging winds will blow down large objects such as
  trees and power lines. Power outages are expected. Travel will
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ044-045-282100-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-200130T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
259 AM PST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...Areas of north to northeast winds 20 to 30 mph with gusts
  to 45 mph. Local gusts to 55 mph are possible in the hills late
  this afternoon through Thursday.

* WHERE...Ventura County Interior Valleys and Ventura County 
  Coastal Valleys.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in the 
  eastern Ventura County Valleys, including Simi and Conejo 
  Valleys, and affecting Highways 101, 126, and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:59 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 27, 10:59 AM PST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1059 AM PST Mon Jan 27 2020

Updated Aviation, Marine, Beaches Sections

.SYNOPSIS...27/747 AM.

Except for areas of low clouds across the interior this morning,
and again Tuesday night and Wednesday morning, skies will be
mostly clear through the upcoming weekend. It will be breezy to
windy at times through Friday, with the strongest winds expected
Tuesday night through Wednesday night. High temperatures will be
above normal through Saturday.

&&

.SHORT TERM (TDY-WED)...27/1007 AM.

A couple isolated locations (eastern Santa Ynez Range and I5
corridor) still reporting winds in excess of 50 mph but most areas
have dropped below advisory levels for now. Northerly flow
expected to continue increasing through Wed morning before
shifting to northeast Wed night into Thursday. Current advisories
may very well need extending and expanding beyond the current noon
expiration.

Latest model guidance for Wed night into Thu favors a moderate to
strong north to northeast wind event with warning level wind gusts
possible in the LA mountains but mainly advisory levels in the
valleys and some of the coast.

***From previous discussion***

An upper ridge will build into the region today. Rises in
heights and thicknesses, plenty of sunshine, and northerly flow
should result in significant warming today, especially west of the
mountains. Expect max temps to be up 6 to 10 degrees from those
observed yesterday in many coastal and valley areas, putting max
temps near or slightly above normal for late January.

A weak trough will move into the Pac NW tonight, then drop into
the Great Basin on Tue. Gradients will remain moderately offshore,
so expect some gusty north to northeast winds again tonight and
Tue morning in the same locations. Winds could get close to
advisory levels once again, especially across southern SBA County
and through the Interstate 5 Corridor. Skies should be mostly
clear tonight and Tue. Max temps on Tue should be similar to those
today.

N-S gradients will increase across the region once again late Tue
and Tue night, and strong subsidence and cold air advection will
overspread the forecast area once the trough axis passes to the
east. Northwest to north winds will likely increase late in the
day across southern SBA County and through the Interstate 5
Corridor.

The trough will dig sharply through the Great Basin Tue night and
Wed, evolving into a closed upper low over Arizona. This will
cause upper level winds to increase, providing increased upper
support for winds. Winds should continue to increase across
southern SBA County and through the I-5 Corridor Tue night, and
spread into the valleys of L.A. County, eastern VTU County, the
Santa Monica Range, and into coastal sections of L.A. County from
Malibu to the Hollywood Hills. The flow will turn to a slightly
more north-northeast direction Wed, but will not be fully from
the northeast. Winds will almost certainly reach advisory levels
in the aforementioned areas Tue night and Wed, and it is quite
likely that there will be some High Wind Warning level winds
gusts, especially across southern SBA County, and in the mountains
of L.A./VTU Counties and the Santa Clarita Valleys. This pattern
is also somewhat favorable for mountain wave development in the
lee of the San Gabriel Mountains, possibly bringing significant
winds into the foothills of the San Gabriel Valley as well.

Skies will be mostly clear Tue night and Wed, though there could
be some clouds across interior sections as moisture spills into
the region from the San Joaquin Valley. Max temps may actually
drop a bit on Wed, despite the offshore flow, due to strong cold
air advection.

.LONG TERM (THU-SUN)...27/503 AM.

Gusty north to northeast winds will continue Wed night into Thu
morning. The WRF actually shows the strongest winds during this
time period, (except across SBA County where it shows a
decrease in winds Wed night and Thu). The GFS and EC suggest that
winds will be slightly less strong Wed night and Thu, though still
at advisory levels in wind-prone locations. The main difference
appears to be with the location of a very powerful north-
northeast jet stream. The GFS and EC pull it eastward Wed night,
while the WRF keeps it just to the east of the region into Wed
night, showing it strengthening to 120 knots. Skies will be clear
Wed night and Thu. Expect a couple of degrees of warming in most
areas Thu.

An upper ridge will amplify just off the West Coast Fri, then
strengthen and become a closed upper high while it moves into
Central CA on Sat. Gradients will remain offshore through Sat, and
there will likely continue to be some gusty winds through at least
Fri. Expect several degrees of warming on Fri, with max temps
likely reaching or exceeding 80 degrees in many locations in the
valleys and across interior sections of the coastal plain. Some
additional warming is possible Saturday which is likely to be the
warmest day in many areas.

The upper high will weaken and be forced southeastward Sunday as
a trough approaches the Pac NW. Gradients will turn onshore in
the afternoon. This should bring cooling to the region, especially
to areas west of the mountains.

&&

.AVIATION...27/1857Z.

At 18Z, the marine layer was 1000 feet deep with an very weak
inversion up to 2500 feet at 14 degrees Celsius.

Moderate confidence in MVFR HZ over Los Angeles County improving
to VFR by 19-21Z. 90 percent chance of LIFR FG at KPRB beginning
08-10Z Tuesday and lasting through 18-20Z. Otherwise, high
confidence in VFR all other airports through Tuesday. Low
confidence on wind direction for KSBP KSMX, with NW-N-NE winds
possible at any time through 02Z. LLWS 10-15 KT possible KSBA
KVNY KBUR 00-12Z Tuesday.

KLAX...Moderate confidence of VFR by 19-21Z, with high confidence
of VFR to follow through Tuesday. High confidence in east winds
staying under 8 KT today. 30 percent chance of N winds around 10
KT surfacing or causing LLWS 01-14Z. Moderate confidence in east
winds staying under 8 KT 14-18Z on Tuesday.

KBUR...High confidence in VFR through Tuesday. 50 percent chance
of LLWS due to north winds aloft 00-12Z Tuesday.

&&

.MARINE...27/1034 AM.

Gusty northwest to north winds will continue through Wednesday.
The strongest and most widespread winds look to be Tuesday night
and Wednesday. For the waters from the Central Coast to San
Nicolas Island, high confidence in at least Small Craft Advisory
(SCA) conditions through Thursday, with a 70 percent chance of
Gale Force Winds south of Point Sal Tuesday night and Wednesday.
For the Santa Barbara Channel, the western portion will likely
have SCA conditions with a 30 percent chance tonight and a 90
percent chance Tuesday night into Wednesday. Winds over the
Eastern Channel should stay under criteria, short period steep
seas (SCA criteria) are likely on Wednesday. Similar story for the
Santa Monica Basin, except there is a better chance for SCA N
winds on Wednesday.

The winds should weaken and become north to northeast Wednesday
night through Thursday, but remain gusty and likely SCA for some
areas.

A large long period west swell will impact the area through
Thursday or Friday, along with a large and steep short period
wave through Wednesday due to the winds.

&&

.BEACHES...27/1046 AM.

Moderate High Surf will continue through at least Tuesday. The
swell is a complicated combination of a long period NW to W swell
and a short period wave due to the persist winds just off the
coast. This may result in the surf heights being a little over
forecast due to the difficulties in accounting for how much each
of those wave groups are contributing to the over wave height.

There should be a break in the surf Tuesday night into Wednesday,
with the surf possibilty going above High Surf again Wednesday
night through Friday (especially for the Central Coast).

The public should be urged to stay away from rocks and jetties.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Tuesday for zones
      34-35-39>41-87. (See LAXCFWLOX).
     Wind Advisory in effect until noon PST today for zones
      46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Tuesday for
      zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 6 AM PST Wednesday for
      zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 6 PM PST Tuesday for
      zones 673-676. (See LAXMWWLOX).
     Gale Watch in effect from Tuesday evening through Wednesday
      evening for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Gusty northerly winds are expected on Wednesday, especially
through mountain passes and canyons. Santa Ana winds continue
Thursday along with possible gales across the coastal waters.
Periods of high surf are expected for the Central Coast through
Thursday.

&&

PUBLIC...MW/DB
AVIATION...Kittell
MARINE...Kittell
BEACHES...Kittell
SYNOPSIS...DB/Phillips

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 9:15 AM PSTGale WatchLOX29 hr
Jan 27, 12:01 PM PSTHigh Wind WatchLOXLos Angeles21 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.